A qualitative approach to quantum probability

Ehud Lehrer, Eran Shmaya*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

A likelihood order is defined over linear subspaces of a finite dimensional Hilbert space. The question arises as to when such an order can be represented by a quantum probability. We introduce a few behaviorally plausible axioms that provide the answer in two cases: pure state and uniform measure. The general problem is answered by using duality-like conditions. The general problem of characterizing the partial orders that admit a quantum representation by behaviorally justified axioms remains open.

Original languageEnglish (US)
Pages (from-to)2331-2344
Number of pages14
JournalProceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences
Volume462
Issue number2072
DOIs
StatePublished - 2006

Keywords

  • Decision theory
  • Qualitative probability subjective probability
  • Quantum probability

ASJC Scopus subject areas

  • Mathematics(all)
  • Engineering(all)
  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'A qualitative approach to quantum probability'. Together they form a unique fingerprint.

Cite this